ISSN 1817-2172, рег. Эл. № ФС77-39410, ВАК

Differential Equations
and
Control Processes

Viscosity Sub-solutions in the Theory of M-hessian Equations

Author(s):

Nina Mihajlovna Ivochkina

Saint Petersburg State University
Professor of Department of Mathematical Physics
St. Petersburg, Peterhof, Universitetsky prospekt, 28
Professor. Doctor of Physical and Mathematical Sciences

mail@NI1570.spb.edu

Svetlana Ivanovna Prokof'eva

The St. Petersburg State University of Architecture and Civil Engineering
math. dept. Assoc.Prof.
St. Petersburg, 2-nd Krasnoarmeiskaia St. 4
Assoc.Prof. PhD in Physics and Mathematics

svetlanaprokof@yandex.ru

Galina Vladimirovna Yakunina

The St. Petersburg State University of Architecture and Civil Engineering
Associate Professor of Department of Mathematics
St. Petersburg, 2-nd Krasnoarmeiskaia St. 4
Assoc.Prof. PhD in Physics and Mathematics

yakuninagalina@yandex.ru

Abstract:

We show that possible non-smoothness of viscosity sub-solutions is of no interest in the theory of m-Hessian operators. It is crucial that the set of viscosity C2-sub-solutions coincides with the set of correct setting of the Dirichlet problem. Moreover, we present an example to demonstrate that on the set of ellipticity of 5-Hessian operator the setting of the Dirichlet problem is incorrect because our problem has two infinitely differentiable solutions but only one of them is viscosity sub-solution.

Keywords

References:

  1. Bernshtejn S. N. Sobranie sochinenij [Collected works]. Vol. 3, AN SSSR, 1960. 440 p
  2. Nirenberg L. On nonlinear elliptic partial differential equations and Holder continuity. Comm. Pure and Appl. Math., 6 (1953), pp. 103-156
  3. Pogorelov A. V. Mnogomernaja problema Minkovskogo [Multidimensional Minkowski Problem]. Moscow, “Nauka”, 1975. 95 p
  4. Ivochkina N. M. [A priori estimate of !!!! ERROR!!! IMAGE IS NOT ALLOWERD! for convex solutions of the Dirichlet problem for the Monge-Ampere equations]. Zap. nauch. semin. LOMI, 1980; (96): 69-79. (In Russ. )
  5. Ladyzhenskaja O. A., Ural'ceva N. N. Linejnye i kvazilinejnye uravnenija jellipticheskogo tipa [Linear and quasilinear elliptic equations]. Moscow, “Nauka”, 1973. 576 p
  6. Lions P. -L. Optimal control of diffusion processes and Hamilton - Jacobi - Bellman equations. Part II: Viscosity solutions and uniqueness, Comm. Partial Diff. Eqns. 8 (1983), pp. 1229-1276
  7. Evans L. C. Classical solutions of fully nonlinear convex second order elliptic equations. Comm. Pure Appl. Math. 1982, 25, pp. 333-363
  8. Krylov N. V. [Boundedly nonhomogeneous elliptic and parabolic equations]. Izv. AN SSSR, Ser. Mat. , 1983; (47 №1): 75-108. (In Russ. )
  9. Safonov M. V. [The Harnack inequality and the Hö lder property of solutions of nonlinear elliptic equations with a nonstandard growth condition]. Zap. nauch. semin. LOMI, 1983; (12): 272-287. (In Russ. )
  10. Ivochkina N. M. [A description of the stability cones generated by differential operators of Monge-Ampere type]. Mat. sb., 1983; (22): 265-275. (In Russ. )
  11. Ivochkina N. M. [Solution of the Dirichlet problem for some equations of Monge-Ampere type]. Mat. sb, 1985; (128(170)): 403-415. (In Russ. )
  12. L. Caffarelli, L. Nirenberg, J. Spruck. The Dirichlet problem for nonlinear second order elliptic equations III. Functions of the Hessian. Acta Math., 155 (1985), pp. 261-301
  13. Ivochkina N. M. [From Gå rding cones to p-convex hypersurfaces]. RUDN Fund. Napravlenija, 2012; (40): 94-104. (In Russ. )
  14. N. M. Ivochkina, S. I. Prokof'eva, G. V. Yakunina. The Gå rding cones in the modern theory of fully nonlinear second order differential equations. Journal of Mathematical Sciences., 2012, Vol. 184, Issue 3, pp. 295-315
  15. Ivochkina, N. M. Filimonenkova N. V. On the backgrounds of the theory of m-Hessian equations. Comm. Pure Appl. Anal., 12 (2013), №4
  16. Ivochkina N. M. On classic solvability of the m-Hessian evolution equation. AMS Transl. 229 (2010), Series 2, pp. 119-129
  17. M. C. Crandall, H. Ishii, P. L. Lions. User's guide to viscosity solutions of second order partial differential equations. Bull. Am. Math. Soc., 1992, Vol. 27, pp. 1-67
  18. Trudinger N. S. The Dirichlet problem for the prescribed curvature equations. Arch. Rat. Mech. Anal., 1990, Vol. 111, pp. 153-179
  19. Ivochkina N. M. [The Dirichlet principle in the theory of equations of Monge-Ampere type]. Algabra i analiz, 1992; Vol. 4(6): 131-156. (In Russ. )
  20. Ishii H. On uniqueness and existance of viscosity solutions of fully nonlinear second order elliptic equtions. Comm. Pure Appl. Math., 1989, Vol. 42, pp. 14-45
  21. Jensen R. The maximum principle for viscosity solutions of fully nonlinear second order partial differential equations. Arch. Rat. Mech. Anal., 1988, Vol. 101, pp. 1-27
  22. Ivochkina N. M. Filimonenkova N. V. [Geometrical models in the theory of the nonlinear differential equations]. Preprint SPbMO, 2016; (6). (In Russ. )
  23. Gå rding L. An inequality for hyperbolic polynomials., J. Math. Mech., 1959, Vol. 8, pp. 957-965
  24. Filimonenkova N. V., Bakusov P. A. [Hyperbolic polynomials and Gå rding cones]. Matematicheskoe prosveshhenie, 2016; (20): 143-166. (In Russ. )
  25. Prokof'eva S. I., Jakunina G. V. [The Notion of Ellipticity for Nonlinear Second Order Differential Equations]. Differencial'nie uravnenia i processy upravlenia, 2012, no. 1 (In Russ. ) Available at: http://math.spbu.ru/diffjournal/pdf/prokofyeva.pdf

Full text (pdf)